The Heterogeneity of Tort Law

Murphy, John Roger (2019) The Heterogeneity of Tort Law. Oxford Journal of Legal Studies, 39 (3). pp. 455-482. ISSN 0143-6503

[img]
PDF (heterogeneous torts)
heterogeneous_torts.pdf - Accepted Version
Restricted to Repository staff only until 25 April 2021.
Available under License Creative Commons Attribution-NonCommercial.

Download (361kB)

Abstract

This article tests the plausibility of several leading, explanatory theories of tort by reference to the fact that tort law possesses neither the juridical nor the structural unity that the relevant theories ascribe to it. It considers a wide range of tort actions that reveal a much more heterogeneous body of law than any of the targeted theorists admit exists. It concludes that, taken together, tort law’s varying liability bases, its departures from the requirement of a rights infringement, its structural variations and its remedial diversity combine to belie the various reductionist claims the theorists in question make.

Item Type:
Journal Article
Journal or Publication Title:
Oxford Journal of Legal Studies
Additional Information:
This is a pre-copy-editing, author-produced PDF of an article accepted for publication in Oxford Journal of Legal Studies following peer review. The definitive publisher-authenticated version John Murphy, The Heterogeneity of Tort Law, Oxford Journal of Legal Studies, Volume 39, Issue 3, Autumn 2019, Pages 455–482, https://doi.org/10.1093/ojls/gqz008 is available online at: https://academic.oup.com/ojls/article/39/3/455/5479993
Uncontrolled Keywords:
/dk/atira/pure/subjectarea/asjc/3300/3308
Subjects:
ID Code:
131106
Deposited By:
Deposited On:
07 Feb 2019 11:15
Refereed?:
Yes
Published?:
Published
Last Modified:
16 Sep 2020 05:14